Ahn, Dong-Hyun and Bin Gao, "A Parametric Nonlinear Model of Term Structure Dynamics", Review of Financial Studies, Vol. 12, No. 4, (Special 1999), pp. 721-62.
Abstract: Recent nonparametric estimation studies pioneered by Ait-Sahalia document that the diffusion of the short rate is similar to the parametric function, r 1.5 , estimated by Chan et al., whereas the drift is substantially nonlinear in the short rate. These empirical properties call into question the efficacy of the existing affine term structure models and beg for alternative models which admit the observed behavior. This article presents such a model. Our model delivers closed-form solutions for bond prices and a concave relationship between the interest rate and the yields. We show that in empirical analyses, our model outperforms the one-factor affine models in both time-series as well as cross-sectional tests. Article published by Oxford University Press on behalf of the Society for Financial Studies in its journal, Review of Financial Studies.